Alert archive / Georgia / Wind Advisories in 2010
Wind Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Jan 16, 2010, 7:47 AM EST for 96 counties in Georgia. It took effect at Jan 16, 2010, 1:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2010, 7:47 AM EST (12:47 UTC)
- In effect from
- Jan 16, 2010, 1:00 PM EST
- Expired
- Jan 17, 2010, 1:30 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS72 KFFC 161247 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 747 AM EST SAT JAN 16 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-162130- /O.NEW.KFFC.WI.Y.0001.100116T1800Z-100117T1100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 747 AM EST SAT JAN 16 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA. LOW PRESSURE IN THE GULF OF MEXICO WILL MOVE ACROSS THE SOUTHEAST STATES THROUGH TONIGHT. THIS WILL CAUSE A PERIOD OF STRONGER AND GUSTY WINDS TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. MANY AREAS WILL EXPERIENCE SUSTAINED WINDS OF 20 MPH WITH GUSTS OF 30 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
791 WWUS72 KFFC 162036 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EST SAT JAN 16 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170445- /O.CON.KFFC.WI.Y.0001.000000T0000Z-100117T1100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 336 PM EST SAT JAN 16 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA. . LOW PRESSURE IN THE GULF OF MEXICO WILL MOVE ACROSS THE SOUTHEASTERN U.S. OVERNIGHT. THIS WILL CAUSE A PERIOD OF STRONG AND GUSTY WINDS TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. MANY AREAS MAY EXPERIENCE SUSTAINED WINDS AROUND 20 MPH WITH GUSTS UP TO 30 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH OR WIND GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
383 WWUS72 KFFC 170333 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 PM EST SAT JAN 16 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171100- /O.CON.KFFC.WI.Y.0001.000000T0000Z-100117T1100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1033 PM EST SAT JAN 16 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA. AN AREA OF LOW PRESSURE OVER SOUTHEAST MISSISSIPPI WILL CONTINUE TO DEEPEN AS IT TRACKS TOWARD NORTH ALABAMA OVERNIGHT. THE TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY WINDS OVERNIGHT. MANY AREAS MAY EXPERIENCE SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS UP TO 30 MPH OR SLIGHTLY HIGHER. THE STRONGER WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA SUNDAY MORNING AS THE LOW PRESSURE AREA WEAKENS AND LIFTS OFF TO THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH OR WIND GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
211 WWUS72 KFFC 170630 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 AM EST SUN JAN 17 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170730- /O.CAN.KFFC.WI.Y.0001.000000T0000Z-100117T1100Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 130 AM EST SUN JAN 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WIND ADVISORY FOR NORTH AND CENTRAL GEORGIA. WINDS HAVE SUBSIDED TO 10 TO 20 MPH WITH AN OCCASIONAL GUST TO NEAR 25 MPH. STRONGER WINDS ARE NO LONGER EXPECTED AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 5:12 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 16, 5:12 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 AM EST SAT JAN 16 2010 .SHORT TERM /TODAY THROUGH MONDAY/... LATEST ANALYSIS SHOWS A SURFACE LOW DEEPENING OVER THE WESTERN GULF AS EXPECTED WITH ASSOCIATED SHOWERS SPREADING NORTHWARD...ALREADY PUSHING ACROSS THE FLORIDA PANHANDLE AND INTO SOUTHERN ALABAMA. GFS AND NAM ARE TAKING A SLIGHTLY MORE EASTWARD TRACK WITH THE SURFACE LOW THIS RUN... NOW TAKING THE LOW CLOSER TO THE AL/GA STATE LINE AS IT DRIVES NORTHWARD...EVEN PUSHING ACROSS NE GA EARLY SUNDAY MORNING. THE SREF AND ECMWF KEEP THE LOW FURTHER WEST OVER ALABAMA...CLOSER TO THE MS/AL LINE. EITHER WAY... AMPLE GULF MOISTURE AND STRONG WIND SHEAR VALUES SPREAD ACROSS THE STATE TODAY. INSTABILITIES REMAIN MINIMAL...WITH MAYBE 50-100 SBCAPE AND 100-200 MUCAPE NOSING UP INTO THE SOUTH AND SE PORTIONS OF THE FORECAST AREA BY LATE AFTERNOON-EARLY EVENING. THE HIGH SHEAR AND LOW CAPE ENVIRONMENT...COUPLED WITH FAVORABLE UPPER LEVEL SUPPORT WILL WARRANT THE CONTINUED MENTION OF ISOLATED THUNDERSTORMS...MAINLY OVER THE FAR SOUTHERN REACHES DURING THE AFTERNOON...THEN SPREADING NORTHWARD ACROSS THE ENTIRE FORECAST AREA BY THIS EVENING AS THE SURFACE LOW APPROACHES LA GRANGE BY 7 PM. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME DUE TO MINIMAL INSTABILITIES... THE HIGH SHEAR ENVIRONMENT WITH 400+ 0-3KM HELICITY WOULD FAVOR LOW LEVEL ROTATION IN ANY STORM THAT DEVELOPS. BASICALLY... EACH STORM WILL NEED TO BE MONITORED CLOSELY FOR POSSIBLE WEAK ROTATION. OTHERWISE...IT APPEARS THE MAIN THREAT WILL BE MODERATE TO HEAVY RAIN...WITH WIDESPREAD AMOUNTS OF 1 TO 3 INCHES EXPECTED. THE HEAVIER AMOUNTS SHOULD BE FOCUSED ALONG AND SOUTH OF A LA GRANGE TO MONTICELLO TO WASHINGTON LINE WHERE THE GREATER MOISTURE AND INSTABILITIES SHOULD BE POOLED. WILL CONTINUE THE FLOOD WATCH AS POSTED... CURRENTLY COVERING PORTIONS OF WEST CENTRAL AND CENTRAL GEORGIA WHERE RIVERS AND CREEKS REMAIN HIGH AND HEAVY RUNOFF IS EXPECTED. OTHERWISE...THE RAINS WILL DIMINISH ON SUNDAY AS THE SURFACE LOW LIFTS TO THE MID ATLANTIC COASTAL REGION. WRAP AROUND MOISTURE AND CLOUDS WILL LINGER ON SUNDAY...THEN CLEAR OUT SUNDAY NIGHT AS HIGH PRESSURE AND A MUCH DRIER AIR MASS SPREADS IN FROM THE WEST. AMPLE SUNSHINE IS ON TAP FOR MONDAY WITH HIGH PRESSURE IN CONTROL. AS FOR TEMPS...HAVE LEANED TOWARD THE WARMER MET GUIDANCE FOR HIGHS TODAY AS A WARM SOUTHERLY FLOW ON THE EAST SIDE OF THE SURFACE LOW SPREADS NORTHWARD OVER THE STATE THIS AFTERNOON. THEN LEANED TOWARD THE COOLER MAV NUMBERS FOR REMAINING PERIODS. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... IT APPEARS HIGH PRESSURE WILL REMAIN IN CONTROL INTO MID WEEK. ANOTHER STORM SYSTEM BEGINS TO KICK EAST OF THE PLAINS ON WEDNESDAY... BRINGING ANOTHER CHANCE OF SHOWERS TO THE AREA WEDNESDAY NIGHT AND THURSDAY. EXPECTING MAINLY RAIN SHOWERS WITH THIS SYSTEM AS A COOL STABLE EASTERLY SURFACE FLOW GETS OVERRUN BY A MOIST SW MID LEVEL FLOW WITH NIL INSTABILITIES NOTED. THEREFORE NO MENTION OF THUNDER AT THIS TIME. THIS SYSTEM PUSHES EAST THURSDAY NIGHT WITH CLEAR CONDITIONS EXPECTED BY FRIDAY. && .AVIATION... RAIN MOVING INTO S GA THIS MORNING AND SHOULD MOVE ACROSS THE ATL AREA BY MID DAY. WINDS WILL STAY OUT OF THE EAST FOR THE ENTIRE PERIOD WITH SPEEDS STEADILY INCREASING THROUGH THE DAY. WINDS SHOULD PEAK BETWEEN 00-06Z SUN IN THE 20-25KT RANGE WOULD NOT BE SURPRISED TO SEE SOME HIGHER GUSTS IN THE 30-35KT RANGE. CEILINGS CURRENTLY WELL ABOVE VFR LIMITS BUT SHOULD SEE SOME MVFR CONDITIONS STARTING AROUND 14-18Z AND IFR CONDITIONS AFTER 00Z SUN. INSTABILITY INDICES ARE WEAK WITH THIS SYSTEM BUT MAY SEE AND ISOLATED THUNDERSTORMS OR 2. WILL LEAVE IT OUT OF THE TAFS AS IT WILL JUST BE TOO ISOLATED. VISIBILITIES WILL ALSO FOLLOW THE SAME TREND AS THE CEILINGS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 45 54 37 64 / 90 100 50 5 5 ATLANTA 57 45 52 38 61 / 90 100 40 5 5 BLAIRSVILLE 54 41 46 32 60 / 70 100 50 10 5 CARTERSVILLE 55 41 50 31 60 / 90 100 50 5 5 COLUMBUS 56 50 57 38 64 / 100 100 40 5 5 GAINESVILLE 55 39 50 36 62 / 90 100 50 5 5 MACON 59 51 60 36 66 / 100 100 30 5 5 ROME 56 42 52 32 64 / 80 100 50 5 5 PEACHTREE CITY 56 45 53 33 61 / 100 100 40 5 5 VIDALIA 65 53 63 38 65 / 100 100 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON EST TODAY THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...CRAWFORD...CRISP...DOOLY... HOUSTON...MACON...MARION...MUSCOGEE...PEACH...PULASKI...SCHLEY... STEWART...SUMTER...TAYLOR...WEBSTER...WILCOX. && 39
Hazardous weather outlook, Jan 16, 6:08 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 AM EST SAT JAN 16 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 608 AM EST SAT JAN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON THROUGH TONIGHT. .SYNOPSIS... HIGH PRESSURE OVER THE REGION WILL CONTINUE TO WEAKEN ITS GRIP TONIGHT AS LOW PRESSURE DEEPENS OVER TEXAS AND THE WESTERN GULF. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ISOLATED THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES ACROSS CENTRAL GEORGIA THIS AFTERNOON AND THE REST OF THE STATE THIS EVENING AND TONIGHT. THERE ARE ALSO CONCERNS FOR POSSIBLE FLOODING ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH SUNDAY MORNING. .DISCUSSION... THERE IS A SURFACE LOW PRESSURE SYSTEM DEEPENING OVER THE WESTERN GULF WITH ASSOCIATED SHOWERS SPREADING NORTHWARD INTO THE FLORIDA PANHANDLE AND SOUTH GEORGIA THIS MORNING. AMPLE GULF MOISTURE AND STRONG WIND SHEAR VALUES WILL SPREAD ACROSS THE STATE TODAY AS THE SYSTEM MOVES NE. INSTABILITIES REMAIN MINIMAL...WITH CAPES IN THE 100-200 RANGE ACROSS CENTRAL GA BY LATE AFTERNOON/EARLY EVENING. THE HIGH SHEAR AND LOW CAPE ENVIRONMENT...COUPLED WITH FAVORABLE UPPER LEVEL SUPPORT WILL WARRANT SOME ISOLATED THUNDERSTORMS THIS AFTERNOON. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME DUE TO MINIMAL INSTABILITIES... THE HIGH SHEAR ENVIRONMENT WITH 400+ 0-3KM HELICITY WOULD FAVOR LOW LEVEL ROTATION IN ANY STORM THAT DEVELOPS. THE OTHER THREAT WILL BE MODERATE TO HEAVY RAIN...WITH WIDESPREAD AMOUNTS OF 1 TO 3 INCHES EXPECTED. THE HEAVIER AMOUNTS SHOULD BE FOCUSED ALONG AND SOUTH OF A LA GRANGE TO MONTICELLO TO WASHINGTON LINE WHERE THE GREATER MOISTURE AND INSTABILITIES SHOULD BE POOLED. POSSIBLE FLOODING ISSUE MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.